Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 171, NWS State College, PA

July 18, 20115 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 18, 2011, 6:21 PM EDT for 5 counties in Pennsylvania. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2011, 6:21 PM EDT (22:21 UTC)
Expired
Jul 18, 2011, 7:03 PM EDT
In force
42 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 125 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:25 PM EDTTSTM WND DMGDuncannon, PASEVERAL TREES DOWN
Jul 18, 6:51 PM EDTTSTM WND DMG10 Nne Harrisburg, PAPOWER LINE DOWN IN MIDDLE PAXTON TOWNSHIP.
Jul 18, 7:00 PM EDTTSTM WND DMG5 N Harrisburg, PATREE DOWN IN SUSQUEHANNA TOWNSHIP
Jul 18, 7:03 PM EDTTSTM WND DMG6 E Harrisburg, PATREE DOWN IN LOWER PAXTON TOWNSHIP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WUUS51 KCTP 182221
SVRCTP
PAC041-043-071-099-133-182315-
/O.NEW.KCTP.SV.W.0171.110718T2221Z-110718T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  WEST CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EAST CENTRAL PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTH CENTRAL YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 715 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR MARYSVILLE...MOVING
  SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
  DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKVILLE AND WEST FAIRVIEW AROUND 625 PM EDT...
  HARRISBURG AND PROGRESS AROUND 630 PM EDT...
  COLONIAL PARK AND NEW CUMBERLAND AROUND 635 PM EDT...
  STEELTON AND RUTHERFORD HEIGHTS AROUND 640 PM EDT...
  HIGHSPIRE AND CLIFTON AROUND 645 PM EDT...
  MIDDLETOWN AND VALLEY GREEN AROUND 650 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 236 AND 258...I-81 BETWEEN
MILE MARKERS 57 AND 76...I-83 BETWEEN MILE MARKERS 23 AND 50...I-283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE 
THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4036 7712 4049 7705 4051 7691 4039 7677
      4027 7659 4020 7657 4021 7651 4012 7638
      3998 7682
TIME...MOT...LOC 2220Z 315DEG 26KT 4034 7693

$$

FORECASTER: LAMBERT
2 follow-up statements
777 
WWUS51 KCTP 182254
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
654 PM EDT MON JUL 18 2011

PAC099-182304-
/O.CAN.KCTP.SV.W.0171.000000T0000Z-110718T2315Z/
PERRY PA-
654 PM EDT MON JUL 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED 
SOUTHEAST AND OUT OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

LAT...LON 4030 7707 4032 7695 4030 7689 4030 7671
      4032 7667 4020 7657 4021 7651 4012 7638
      3998 7682
TIME...MOT...LOC 2254Z 315DEG 26KT 4024 7695

$$

PAC041-043-071-133-182315-
/O.CON.KCTP.SV.W.0171.000000T0000Z-110718T2315Z/
CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-YORK PA-
654 PM EDT MON JUL 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTH CENTRAL YORK...WEST CENTRAL LANCASTER...SOUTHERN DAUPHIN
AND NORTHEASTERN CUMBERLAND COUNTIES...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WERTZVILLE...OR NEAR
ENOLA...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
LOWER ALLEN AND LEMOYNE AROUND 700 PM EDT...
STEELTON AND RUTHERFORD HEIGHTS AROUND 705 PM EDT...
LEWISBERRY AND HIGHSPIRE AROUND 710 PM EDT...
VALLEY GREEN AND GOLDSBORO AROUND 715 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 236 AND 258...I-81 BETWEEN
MILE MARKERS 57 AND 64...I-83 BETWEEN MILE MARKERS 23 AND 49...I-283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4030 7707 4032 7695 4030 7689 4030 7671
      4032 7667 4020 7657 4021 7651 4012 7638
      3998 7682
TIME...MOT...LOC 2254Z 315DEG 26KT 4024 7695

$$

FORECASTER: LAMBERT
041 
WWUS51 KCTP 182303
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
703 PM EDT MON JUL 18 2011

PAC041-043-071-133-182312-
/O.CAN.KCTP.SV.W.0171.000000T0000Z-110718T2315Z/
CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-YORK PA-
703 PM EDT MON JUL 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL YORK...WEST
CENTRAL LANCASTER...SOUTHERN DAUPHIN AND NORTHEASTERN CUMBERLAND
COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

WIND GUSTS OF 30 TO 40 MPH ARE STILL POSSIBLE...ALONG WITH 
OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING. 

LAT...LON 4030 7707 4032 7695 4030 7689 4030 7671
      4032 7667 4020 7657 4021 7651 4012 7638
      3998 7682
TIME...MOT...LOC 2302Z 315DEG 26KT 4020 7690

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:57 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 18, 3:57 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT MON JUL 18 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL DROP DOWN FROM THE UPPER GREAT LAKES
TONIGHT. THE FRONT WILL LIKELY SLOW AS IT APPROACHES SOUTHERN
PENNSYLVANIA AND COULD STILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS ON TUESDAY OVER SOUTHERN AND WESTERN PARTS OF THE
AREA. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WARM ALL WEEK.
THE HOTTEST TEMPERATURES AND HIGHEST HEAT INDICIES ARE EXPECTED
THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CLUSTER OF TSRA TO THE WEST OF KDUJ IS DROPPING SSE...AND COULD BE
ON TRACK FOR KJST BY 19Z OR 20Z. MU CAPES CLIMBING ABOVE 2500 J/KG
OVER WRN PA AND SPC HAS WRITTEN A MESOSCALE DISCUSSION FOR THAT
AREA. ADDITIONAL CELLS ALSO EVIDENT NOW AROUND KBFD. DAMAGING
WINDS ARE THE MOST- PROBABLE TROUBLE THIS AFTN AND EVENING.
COVERAGE IS EXPECTED TO BE LEAST OVER THE CENTRAL AND SE THIS
AFTN...BUT FURTHER DEVELOPMENT IS POSSIBLE WITH HIGH CAPES AND
RESIDUAL MESO BOUNDARIES RUNNING ABOUT. STRONG NW FLOW WILL
INCREASE THE DEEP LAYER SHEAR AS A JET STREAK MOVES ESE FROM
CENTRAL CANADA TODAY. LLVL SHEAR APPEARS TO BE MINIMAL...BUT ANY
LOCAL BACKING TO THE WINDS COULD PRODUCE ENOUGH DIR SHEAR TO
MAKE THE STRONGER DISCRETE CELLS SPIN.

ANY STORMS LEFT LATER THIS EVENING WILL DECREASE IN COVERAGE AND
INTENSITY THROUGH THE NIGHT...BUT COULD LINGER ALL NIGHT DEPENDING
ON UPSTREAM CONVECTION THAT WOULD DEVELOP COINCIDENT WITH
CONVECTION OVER OUR AREA TODAY. WILL NOT TOTALLY REMOVE POPS FROM
THE NRN COS...AS THE REAL FRONT MAY HAVE ENOUGH LIFT AND WILL
STILL HAVE HIGH DEWPOINTS TO WORK ON. EXPECT THAT MOST SHOWERS
WILL BE OFF TO THE SOUTH BY TUESDAY MORNING...BUT CONFIDENCE IS
LOW THAT THEY WILL TOTALLY DIE AND THAT THEY WILL CLEAR THE SRN
TIER.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
FOG IS POSSIBLE DURING THE MORNING IN THE AREAS WHERE THE MOISTURE
IS HIGH FROM EARLIER RAINFALL. CONVERGENCE WILL REMAIN OVER THE
SWRN THIRD THROUGH THE MORNING...AS FRONT WASHES OUT CLOSE BY.
EXPECT TEMPS A LITTLE COOLER THAN TODAY...BUT NOT BY MUCH.
DEWPOINTS DECREASE ONLY SLIGHTLY IN THE NERN COS...BUT HANG IN THE
M/U60S ACROSS THE REST OF THE AREA. DEGREE OF INSTABILITY OVER THE
SW IS SUSPECT WITH UPSTREAM CONVECTION AND CLOUDS POSSIBLE AND THE
EVENTUAL POSITION OF THE BOUNDARY FROM TODAY/S ACTIVITY. WILL KEEP
CHC POPS IN THE SWRN HALF OF THE AREA...BUT THESE WILL BE MOSTLY-
DIURNAL AND WILL DIE OFF WITH SUNSET.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
LINGERING ISOLATED TSTM OR SHOWER POSS THROUGH MID MORNING WED AS
WEAKENING FRONTAL BOUNDARY SLIPS SOUTH INTO THE MID ATLANTIC
STATES.

THEN UPPER HIGH FIRMLY ESTABLISHED OVER OHIO VALLEY SLOWLY BUILDS
EASTWARD BRINGING RISING HEIGHTS TO CENTRAL PA THROUGH THE END OF
THE WEEK. 850MB HEIGHTS OF 585 WED MORNING RISE TO 591 BY LATE
WEEK AS 850MB TEMPS INCREASE TO 22-24C /2SD ABOVE NORMAL/. SIG
WARMING OF THE LOWER LEVELS ALSO DEVELOPS AS 925 MB TEMPS AVERAGE
2-4SD ABOVE NORMAL...WITH THE WARMEST READINGS ALONG THE SOUTHERN
BORDER. THIS WILL BRING ALREADY WARM TEMPS INTO THE HOT
RANGE...WITH HIGHS BY THURSDAY WELL INTO THE 90S FOR MOST...AND
AROUND 90 ALONG THE NORTHERN TIER. FRIDAY LOOKS TO BE THE HOTTEST
DAY OF THE BUNCH AS NEAR 100F READINGS LOOKING PROBABLE IN THE
SUSQ VALLEY...AND POSSIBLY THE FIRST >95F DAY IN STATE COLLEGE
SINCE 1988 /AS A MATTER OF FACT...THE TEMP AT THE STATE COLLEGE
COOP OBS SITE HAS NOT REACHED 95F SINCE 2005/.

IN ADDITION TO THE HEAT...HUMIDITY WILL ALSO BE ON THE RISE
STARTING THURSDAY AS DEWPOINTS CLIMB INTO THE LOWER 70S ACROSS
THE SE AND UPPER 60S IN THE NW...BRINGING VERY MUGGY OVERNIGHT
CONDITIONS FOR SEVERAL CONSECUTIVE NIGHTS. THIS WILL ALSO BRING
THE POSSIBILITY OF MAINLY DIURNAL ISOLATED TSTMS STARTING ON THU.
BEST CHANCE FOR RAIN DURING THIS PERIOD WILL BE FRIDAY AFTERNOON
INTO SATURDAY.

ONE MORE VERY HOT DAY IN STORE FOR SATURDAY...THOUGH A FEW DEGREES
LOWER THAN FRI/S HIGHS...BEFORE GRADUALLY LESS HOT AND HUMID AIR
WORKS IN THROUGH EARLY NEXT WEEK BEHIND A WEAK FRONTAL BOUNDARY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
CLUSTER OF STORMS HEADED FOR KJST ATTM...AND THESE COULD EXPAND AS
THEY MOVE INTO HIGHER CAPES AND UPSLOPE. AREAL COVERAGE OF OTHER
STORMS LOOKS TO BE SCT AT FISRT...BUT DEEP LAYER SHEAR IS
INCREASING AND ORGANIZATION IS LIKELY TO INCREASE THIS AFTN AND
INTO THE EVENING. LOCALIZED MVFR CONDS IN SHRA/TSRA POSS THROUGH
THE EVENING. BUT...IN GENERAL...THE FORCING MOVES TO THE SOUTH OF
MOST TERMINALS THIS EVENING. WILL LEAVE FCST DRY AFT 02Z...BUT
ISOLD SHRA STILL POSS. MVFR AND EVEN IFR FOG AND STRATUS ARE
EXPECTED IN THE MORNING ACROSS THE WRN MTS...ESP IF THE TERMINALS
RECEIVE RAIN THIS EVENING. OTHER TERMINALS MAY DROP TO MVFR VIS IN
FOG DUE TO CONTINUED HIGH LLVL MSTR/DEWPOINTS. TUES SEEMS LIKE
THE DRIER AIR SHOULD BE ABLE TO GET INTO THE NERN THIRD/HALF OF
THE REGION...BUT THE SWRN HALF WILL STAY MOIST AND DIURNAL TSRA
EXPECTED. AREAL COVERAGE OF DEEP CONVECTION AND SUB- VFR CONDS ON
TUES WILL BE SPOTTY AND MAINLY IN THE AFTN.

OUTLOOK...
WED...ISOLD/SCT AFTN TSRA POSS FAR SW. VFR ELSEWHERE.
THU...MAINLY VFR.
FRI...VFR AM...COLD FRONT APPCHS FM N LATE...MVFR POSS IN TSRA.
SAT...MAINLY VFR...BUT MVFR IN SCT TSRA POSS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...RXR
AVIATION...DANGELO
Hazardous weather outlook, Jul 18, 8:07 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
807 AM EDT MON JUL 18 2011

PAZ004>006-010>012-017>019-024>026-033>035-037-041-042-045-191215-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-
BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
807 AM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
PENNSYLVANIA TONIGHT...AS A COLD FRONT CROSSES THE REGION. STRONG
AND POTENTIALLY DAMAGING THUNDERSTORM WIND GUSTS AND HAIL ARE THE
MOST LIKELY SEVERE WEATHER THREATS. HOWEVER...TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ027-028-036-046-049>053-056>059-063>066-191215-
MIFFLIN-JUNIATA-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
807 AM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
PENNSYLVANIA TONIGHT...AS A COLD FRONT CROSSES THE REGION. STRONG
AND POTENTIALLY DAMAGING THUNDERSTORM WIND GUSTS AND HAIL ARE THE
MOST LIKELY SEVERE WEATHER THREATS. HOWEVER...TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICIES MAY REACH NEAR 100 DEGREES DURING EACH AFTERNOON
THURSDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

DANGELO

In the hours before

Special weather statement, Jul 18, 4:54 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 PM EDT MON JUL 18 2011

PAZ024-033-182200-
CAMBRIA PA-SOMERSET PA-
454 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
SOUTHWESTERN CAMBRIA COUNTIES...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS NEAR DERRY...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BOSWELL AROUND 540 PM...JEROME AROUND 550 PM
AND BENSON AROUND 600 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 120
AND 124.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 30...ROUTE 219.

LAT...LON 3993 7884 4014 7917 4018 7915 4031 7905
      4036 7900 4027 7870

FORECASTER: MARTIN
Special weather statement, Jul 18, 4:55 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
455 PM EDT MON JUL 18 2011

PAZ041-042-046-049-051>053-182200-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-
455 PM EDT MON JUL 18 2011

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EAST
CENTRAL UNION...EASTERN LYCOMING...MONTOUR...NORTHERN NORTHUMBERLAND
AND SULLIVAN COUNTIES THROUGH 6 PM EDT...

AT 448 PM EDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS LOCATED
FROM LINCOLN FALLS TO BARBOURS TO LAIRDSVILLE TO MCEWENSVILLE TO
SPRUCE RUN RESERVOIR...MOVING EAST SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
SOME OF THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR LAIRDSVILLE...LINNTOWN...LEWISBURG...AND
KETTLE CREEK GORGE AROUND 500 PM...FORKSVILLE...WINFIELD...
MILLVILLE...AND JERSEYTOWN AROUND 510 PM...BIGGERTOWN AND MUNCY
VALLEY AROUND 520 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 209 AND 247...I-180 BETWEEN MILE MARKERS 1
AND 6.

LAT...LON 4098 7627 4082 7676 4085 7681 4088 7680
      4089 7688 4101 7710 4106 7692 4120 7669
      4136 7692 4153 7675 4145 7626 4142 7626
      4131 7631 4121 7632 4114 7627 4114 7622
      4102 7622

FORECASTER: LAMBERT
Special weather statement, Jul 18, 5:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT MON JUL 18 2011

PAZ019-027-028-045-049-050-052-056-057-182200-
DAUPHIN PA-JUNIATA PA-MIFFLIN PA-NORTHUMBERLAND PA-PERRY PA-SNYDER
PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-UNION PA-
500 PM EDT MON JUL 18 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CENTRE...
NORTHEASTERN JUNIATA...NORTHEASTERN MIFFLIN...NORTHEASTERN PERRY...
NORTHERN DAUPHIN...SNYDER...SOUTHEASTERN CLINTON...SOUTHERN UNION AND
SOUTHWESTERN NORTHUMBERLAND COUNTIES UNTIL 600 PM...

AT 458 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WINFIELD TO BEAVER SPRINGS TO MILLHEIM...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR
HUMMELS WHARF AROUND 510 PM...RESLER AROUND 520 PM...HERNDON AROUND
530 PM...REBUCK AROUND 540 PM...URBAN AROUND 550 PM AND AMITY HALL
AROUND 600 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 169 AND 175.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
209...ROUTE 220...ROUTE 322/22...ROUTE 522...STATE ROAD 45.

LAT...LON 4041 7710 4047 7737 4090 7759 4105 7761
      4100 7705 4081 7675 4068 7665 4066 7670
      4059 7660

FORECASTER: COLBERT/LAMBERT
Special weather statement, Jul 18, 5:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 PM EDT MON JUL 18 2011

PAZ033-034-182245-
BEDFORD PA-SOMERSET PA-
544 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT SOMERSET AND SOUTHWESTERN
BEDFORD COUNTIES...

AT 541 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF LAUREL
MOUNTAIN...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR JENNERSTOWN AROUND 550 PM...ACOSTA AROUND 600
PM...FRIEDENS AROUND 610 PM...SHANKSVILLE AROUND 630 PM...BERLIN
AROUND 640 PM AND NEW BALTIMORE AROUND 650 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 131.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

LAT...LON 3972 7919 3980 7937 3982 7937 3985 7942
      3990 7941 4007 7928 4012 7921 4013 7918
      4015 7917 4021 7912 3994 7865 3972 7878

FORECASTER: MARTIN
Special weather statement, Jul 18, 5:51 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT MON JUL 18 2011

PAZ006-037-041-042-182245-
NORTHERN LYCOMING PA-POTTER PA-SULLIVAN PA-TIOGA PA-
551 PM EDT MON JUL 18 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL POTTER...
NORTH CENTRAL LYCOMING...NORTHERN SULLIVAN AND SOUTHERN TIOGA
COUNTIES...

AT 545 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GAINES TO ALBA TO DUSHORE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
STORMS WILL CONTINUE TO REFORM ACROSS NORTH CENTRAL TIOGA COUNTY...
AND TRACK TO THE SOUTHEAST AT 20 MPH.

THE STORMS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...ROUTE 220...STATE ROAD 14.

LAT...LON 4179 7689 4160 7687 4159 7676 4155 7624
      4153 7621 4140 7626 4160 7769 4182 7778
      4182 7712

FORECASTER: MARTIN
Special weather statement, Jul 18, 6:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
604 PM EDT MON JUL 18 2011

PAZ028-056-057-063-065-182300-
CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-PERRY PA-YORK PA-
604 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA...EASTERN
CUMBERLAND...NORTHWESTERN YORK...PERRY AND WESTERN DAUPHIN COUNTIES
THROUGH 7 PM EDT ...

AT 601 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWPORT...MOVING SOUTH
AT 25 MPH.

NORTHERLY WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE
POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR DUNCANNON
AROUND 610 PM...DAUPHIN AROUND 620 PM...WERTZVILLE AROUND 630
PM...HOGESTOWN AROUND 640 PM...MECHANICSBURG AROUND 650 PM AND
SIDDONSBURG AROUND 700 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 215 AND 253...I-81 BETWEEN
MILE MARKERS 37 AND 74...I-83 BETWEEN MILE MARKERS 34 AND 50...I-283.

LAT...LON 4063 7737 4066 7717 4061 7692 4017 7665
      4009 7736

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:57 PM EDTSpecial Weather StatementCTPClinton33 min
Jul 18, 3:21 PM EDTSpecial Weather StatementCTPCambria54 min
Jul 18, 3:27 PM EDTSpecial Weather StatementCTPClinton63 min
Jul 18, 4:10 PM EDTSpecial Weather StatementCTPSnyder, Union65 min
Jul 18, 4:54 PM EDTSpecial Weather StatementCTPSomerset66 min
Jul 18, 4:55 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland, Sullivan65 min
Jul 18, 5:00 PM EDTSpecial Weather StatementCTPJuniata, Snyder, Union60 min
Jul 18, 5:44 PM EDTSpecial Weather StatementCTPSomerset61 min
Jul 18, 5:51 PM EDTSpecial Weather StatementCTPSullivan, Tioga54 min
Jul 18, 6:04 PM EDTSpecial Weather StatementCTPCumberland, Perry56 min
Jul 18, 6:34 PM EDTSpecial Weather StatementCTPSullivan56 min
Jul 18, 7:07 PM EDTSpecial Weather StatementCTPSullivan23 min
Jul 18, 7:30 PM EDTSpecial Weather StatementCTPLycoming60 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.